Alert archive / Alabama / Small Craft Advisories in 2017
Small Craft Advisory 20, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Mar 11, 2017, 3:20 AM CST. It took effect at Mar 12, 2017, 4:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2017, 3:20 AM CST (09:20 UTC)
- In effect from
- Mar 12, 2017, 4:00 AM CDT
- Expired
- Mar 12, 2017, 1:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
577 WHUS74 KMOB 110920 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 320 AM CST SAT MAR 11 2017 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA TONIGHT INTO SUNDAY MORNING... .MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP TONIGHT...LASTING INTO SUNDAY MORNING. GMZ631-632-650-655-670-675-111730- /O.NEW.KMOB.SC.Y.0020.170312T0600Z-170312T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 320 AM CST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT CST TONIGHT TO 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT CST TONIGHT TO 10 AM CDT SUNDAY. * WINDS...INCREASING TO 20 TO 25 KNOTS TONIGHT. * WAVES/SEAS...BUILDING TO AROUND 3 FEET NEAR SHORE...AROUND 6 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
685 WHUS74 KMOB 111750 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1150 AM CST SAT MAR 11 2017 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA TONIGHT INTO SUNDAY MORNING... .MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP TONIGHT...LASTING INTO SUNDAY MORNING. GMZ631-632-650-655-670-675-120300- /O.CON.KMOB.SC.Y.0020.170312T0600Z-170312T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1150 AM CST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST TONIGHT TO 10 AM CDT SUNDAY... * WINDS...INCREASING TO 20 TO 25 KNOTS TONIGHT. * WAVES/SEAS...BUILDING TO AROUND 3 FEET NEAR SHORE...AROUND 6 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
956 WHUS74 KMOB 112016 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 216 PM CST SAT MAR 11 2017 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA LATE TONIGHT INTO SUNDAY MORNING... .MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP TONIGHT...LASTING INTO SUNDAY MORNING. GMZ631-632-650-655-670-675-120430- /O.EXT.KMOB.SC.Y.0020.170312T0900Z-170312T1800Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 216 PM CST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 1 PM CDT SUNDAY... * WINDS...INCREASING TO 20 TO 25 KNOTS TONIGHT. * WAVES/SEAS...BUILDING TO AROUND 3 FEET NEAR SHORE...AROUND 6 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
273 WHUS74 KMOB 120331 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 931 PM CST SAT MAR 11 2017 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA LATE TONIGHT INTO SUNDAY MORNING... .MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP TONIGHT...LASTING INTO SUNDAY MORNING. GMZ631-632-650-655-670-675-121200- /O.CON.KMOB.SC.Y.0020.170312T0900Z-170312T1800Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 931 PM CST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM CDT SUNDAY... * WINDS...INCREASING TO 20 TO 25 KNOTS TONIGHT. * WAVES/SEAS...BUILDING TO AROUND 3 FEET NEAR SHORE...AROUND 6 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
608 WHUS74 KMOB 120921 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 421 AM CDT SUN MAR 12 2017 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA LATE TONIGHT INTO SUNDAY MORNING... .MODERATE TO STRONG OFFSHORE FLOW THAT DEVELOPED TONIGHT WILL EASE THIS MORNING. GMZ631-632-650-655-670-675-121730- /O.CON.KMOB.SC.Y.0020.000000T0000Z-170312T1800Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 421 AM CDT SUN MAR 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...20 TO 25 KNOTS DECREASING TO 15 TO 20 KNOTS. * WAVES/SEAS...AROUND 3 FEET NEAR SHORE TO AROUND 6 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 8:19 PM CST, 7 hours 1 minute earlier.
Area forecast discussion, Mar 10, 8:19 PM CST, 7 hours 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 819 PM CST Fri Mar 10 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...VFR conditions through 12.00z. Expect mostly BKN high clouds through the sat afternoon followed by BKN mid clouds with a few light showers possible sat evening. Better clouds and rain chances are expected late Sat night into Sun. Winds will be mostly north to northeast at 6 to 10 knots through mid morning Sat shifting east southeast by late morning and afternoon. 32/ee && .PREV DISCUSSION... /issued 551 PM CST Fri Mar 10 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...VFR conditions through 12.00z. Expect mostly BKN high clouds through the forecast period. Better clouds and rain chances are expected Sat night into Sun. Winds will be mostly north to northeast at 6 to 10 knots through mid morning Sat shifting east by late morning and afternoon. 32/ee PREV DISCUSSION... /issued 306 PM CST Fri Mar 10 2017/ NEAR TERM /Now Through Saturday/...A cold front continues to move south across the area this afternoon with skies also clearing from north to south. A cooler and drier airmass will continue to move into the area in the wake of the front. Lows tonight will fall into the low 40s inland to low 50s along the coast. The front will stall offshore tonight, before moving northward as a warm front during the day on Saturday as a sfc low begins to develop over the western Gulf. As this system develops and moves eastward, clouds will increase from the west with a slight chance of showers late in the day across southeast Mississippi. Highs on Saturday will be in the upper 60s and low 70s. /13 SHORT TERM /Saturday night Through Monday night/...Forecasters will be watching a mid-level disturbance and its associated height falls ejecting eastward out of the Plains states and across the Lower Mississippi River Valley/Mid-South Saturday night. At same time, a west to east oriented quasi-stationary surface frontal zone is progged across the central Gulf where a potential wave or a series of waves of frontal low pressure forms from the upper Texas coast to off the Louisiana coast in response to the passage of mid level height falls over the deep south. Layer moisture advancing northward atop the surface boundary appears sufficient enough for larger scale ascent approaching from the west and the frontal low to the south to maintain likely to categorical chances of measurable rains Saturday night. Although, on the cooler side of the frontal boundary, the larger scale ascent potentially operating on weak elevated instability could result in some embedded storms within the greater coverage of showers Saturday night. Severe weather is not expected with this feature with a general outlook of storms mentioned by the Storm Prediction Center. Rainfall chances remain highest over the southern zones on Sunday. A complex pattern exists on forecast weather maps for Monday with broad frontal low along the southeast US coast to the eastern Gulf and another low and cold front advancing eastward across the Mid-Mississippi River Valley into the Ohio River Valley. Considering these features and amplification of a long-wave upper trof/associated mid-level energy swinging thru over the deep south, will maintain a 20-30% chance probability of rain going into Monday. Things begin to dry out Monday night as low pressure increases its distance from the local area as it lifts northeast up the Mid-Atlantic and high pressure builds over the area in its wake. With lower deep layer thickness values in place, high temperatures will trend much cooler on Sunday, ranging from the mid 50s northwest of I-65 to the lower 60s southeast of the interstate. Lower to mid 60s for Monday. Overnight lows coolest north of I-10, ranging mostly in the mid to upper 40s. Coastal zones, lower to mid 50s. /10 LONG TERM /Tuesday Through Friday/...Large area of surface high pressure expands over the deep south which favors keeping the remainder of the week rain-free. Look to be well below seasonal on daytime highs Tuesday through Thursday. Gridded data shows the coolest day on Wednesday where a cold shot of air and substantially lower thickness values keeps highs in the 50s. Daytime highs show recovery to 65 to 70 for the day Friday which is closer to climo. Tuesday and Wednesday nights are both looking to not be good news for area gardeners which may have begun an early start to planting as overnight lows dip into the 30s over the interior. A few of the usually colder sites over the northern zones could sink to close to freezing on these nights. There is also the potential for frost all the way to I-10. Something to keep in mind. Stay tuned. /10 MARINE...A moderate offshore flow will develop tonight as a front moves into the marine area. An east to northeast wind flow continues over the weekend as a sfc low develops west of the area and moves east. A stronger cold front will move across the area late Monday with a moderate to strong offshore flow developing through the middle of next week. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Mar 10, 9:44 AM CST, 17 hours 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 944 AM CST Fri Mar 10 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-111545- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 944 AM CST Fri Mar 10 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A much colder airmass will move into the area on Tuesday with a light freeze possible across northern portions of the area Tuesday night and Wednesday night. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>635-650-655-670-675-111545- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 944 AM CST Fri Mar 10 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Several fronts will cross the area...bringing moderate to strong offshore winds and hazardous conditions for small craft early next week.
Nearby
Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.